MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 3.3MM DRILL 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 3.3MM DRILL 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2107-3340
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that " during robotic total hip surgery, the product was broken while screwing after the doctor put the acetabular cup.Pieces were removed by doctor.After washing, the doctor examined possibility of broken pieces on the patient by sight.".
 
Additional Manufacturer Narrative
Correction: no expiration date as this is a reusable instrument h5 and h8 have been updated accordingly.An event regarding crack/fracture involving a trident drill was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that " during robotic total hip surgery, the product was broken while screwing after the doctor put the acetabular cup.Pieces were removed by doctor.After washing, the doctor examined possibility of broken pieces on the patient by sight." update: all broken parts has collected, pre-washed, packaged, sterilized and delivered to medical quality unit with complaint form.Both devices fractured.

Brand Name
3.3MM DRILL 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8616965
Report Number0002249697-2019-01965
Device Sequence Number11273278
Product Code LPH
UDI-Device Identifier07613327212525
UDI-Public07613327212525
Combination Product (Y/N)N
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue Number2107-3340
Device Lot NumberSC17322MD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1